MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION, 44CM 6/BX; GEI

APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION, 44CM 6/BX; GEI
Model Number 22
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon visual inspection, engineering noted blood and eschar on the jaws and in the blade channel.Engineering was able to confirm the customer experience.A review of the manufacturing records for this lot confirmed that the product passed all manufacturing and quality inspections.The root cause of poor cutting performance was a dull blade.Engineering was unable to determine when the blade was dulled.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance to 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Gastric sleeve - "while using the voyant 5mm fusion in a gastric sleeve dr.(b)(6) was having to regrasp and reactivate the blade to get a complete cut as just firing energy and and activating the blade was leaving thin tissue strands across about 30% of his initial seals.Seal strenght did not appear to be impacted." patient status - patient status not impacted by experience.

Brand Name
EB011, VOYANT 5MM FUSION, 44CM 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6378802
Report Number2027111-2017-01336
Device Sequence Number16376835
Product Code GEI
UDI-Device Identifier00607915134754
UDI-Public(01)00607915134754(17)161221(30)01(10)1249352
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
22
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2016
Device Model Number22
Device Catalogue Number22
Device Lot Number1249352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2015
Initial Report FDA Received Date03/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1